PuSH - Publikationsserver des Helmholtz Zentrums München

Filbir, F. ; Mhaskar, H.N.*

A quadrature formula for diffusion polynomials corresponding to a generalized heat kernel.

J. Fourier Anal. Appl. 16, 629-657 (2010)
Verlagsversion DOI
Open Access Green möglich sobald Postprint bei der ZB eingereicht worden ist.
Let {phi(k)} be an orthonormal system on a quasi-metric measure space X, {l(k)} be a nondecreasing sequence of numbers with lim(k ->infinity)l(k) = infinity. A diffusion polynomial of degree L is an element of the span of {phi(k) : l(k) <= L}. The heat kernel is defined formally by K-t (x, y) = Sigma(infinity)(k=0) exp(-l(k)(2)t)phi(k)(x)phi(k)(y). If T is a (differential) operator, and both K-t and TyKt have Gaussian upper bounds, we prove the Bernstein inequality: for every p, 1 <= p <= infinity and diffusion polynomial P of degree L, parallel to TP parallel to(p) <= c(1)L(c)parallel to P parallel to(p). In particular, we are interested in the case when X is a Riemannian manifold, T is a derivative operator, and p not equal 2. In the case when X is a compact Riemannian manifold without boundary and the measure is finite, we use the Bernstein inequality to prove the existence of quadrature formulas exact for integrating diffusion polynomials, based on an arbitrary data. The degree of the diffusion polynomials for which this formula is exact depends upon the mesh norm of the data. The results are stated in greater generality. In particular, when T is the identity operator, we recover the earlier results of Maggioni and Mhaskar on the summability of certain diffusion polynomial valued operators.
Weitere Metriken?
Zusatzinfos bearbeiten [➜Einloggen]
Publikationstyp Artikel: Journalartikel
Dokumenttyp Wissenschaftlicher Artikel
Schlagwörter Approximation on manifolds; Bernstein inequalities; Marcinkiewicz; Zygmund inequalities; Quadrature formulas; ELLIPTIC DIFFERENTIAL-OPERATORS; SCATTERED DATA; MANIFOLDS; SPHERE; WAVELETS; BOUNDS
ISSN (print) / ISBN 1069-5869
Quellenangaben Band: 16, Heft: 5, Seiten: 629-657 Artikelnummer: , Supplement: ,
Verlag Birkhäuser
Verlagsort Boston, Inc.
Begutachtungsstatus Peer reviewed